View Full Version : New Member - I just want some advice


Dony164
12-17-11, 03:51 PM
I used to get horrible grades, etc. That was 7th grade, 8th grade i started taking vyvance and the past 3 years of my life have been amazing. I got all amazing grades, i even picked up an instrument! Now i write my own music, i even play at shows! I'm in the top 15% of my class and i'm planning on going to college! About a month ago, all at once my medication stopped working. My mother scheduled an appointment with my doctor. I take 30 Mg,s of vyvance and in desperation before a show i had (Last night) The day before that and the day of i took 60 Mg,s of vyvance. Now this only made me more hyper! The first 5 hours i was "Ok." I could do work but was easily distracted. then i would crash so unbelievably hard, i practicably slept through my next 2 classes. I made sure the second time i did it i got a lot of sleep. I ate a huge breakfast and packed a double sized lunch. No change. Now taking vyvance seems to have adverse effects on me now!
I'm just scared, will i ever live like i did with those 3 years? I can't even pick up my guitar any more.. Not taking the medication just leaves me as a dysfunctional kid again. It's another 2 weeks before the appointment. I got 2 C's, an A in gym, A single B, and i believe a D. I've done so much research as i can with what boost the medication gives me. I feel like Charlie Gordon.. I tasted the best i could be, and now my minds slipping away.. I'm scared. Why did it stop working? Doubling the dose isn't at all the same as what the regular amount was for the past 3 years. I know Adults take vyvance. Am i ever going to be who i was again? I eat healthy, what if other medications don't work? I hear vyvance is one of the best choices.. Please, did any one else experience something similar? What did you do? What happened? I can't go back to my old life.

BR549
12-17-11, 04:39 PM
Welcome to the forum!

Vyvanse can have a reputation of pooping out on people after being being effective for a long time. In your situation, it could be something as simple as increasing your dose a bit.

Taking double the amount prescribed, without your docs permission is never a good idea and I would caution you about continuing to do so. Doing so can be construed as abuse by many docs. It sounds like what you experienced by doing that was because you took too much.

You can always see if you can get an earlier appointment with your doc, if waiting for two weeks is having a detrimental effect on your social, home and school life.

There are definitely other options for you, with regards to medication, should your doc decide not to increase your dose to 40mg. Don't worry about that. It may just be a matter of increasing your Vyvanse and if that doesn't work, switching you do dexedrine, adderall or perhaps something from the methyphenidate family.

Vyvanse is touted by Shire (the manufacturer) as being one of the best ADHD medications out there. You'll find if you look around here, that many won't agree. It's all going to be a matter of how a particular medication works for that particular person. If it doesn't work, then it's clearly not the best medication out there :)

Hang in there and keep taking your meds as prescribed (not more than you are supposed to) until you see the doc. I know it's tough to be patient, but there is a solution.

Dony164
12-17-11, 04:54 PM
Idk, you may be right, and i only took about 15 mg,s today (To see maybe if less was the solution) to no avail. But it was 3 years man, and all at once.. I have a new theory. I hear people talking about how stress can play a role on things and about 3 weeks ago when i noticed the meds not working is when a girl broke my heart. She was the only girl i ever loved, and i just talked to her again about 15 minutes ago by chance. It was odd, i almost felt like my old self again, i was ambitious and i even picked up my guitar and learned a new song. However, even when i clear her completely of my head at school i cannot focus on work, i just start to day dream.

BR549
12-18-11, 02:48 AM
Stress can play a part, definitely. Sleep can as well. Are you sleeping well or getting enough sleep? I know that if I don't get enough sleep it's as if I've not taken my meds.

You may be on to something, though, with your breakup. That could be part of the issue. Keep a list or log of everything that was going on in your life when the meds pooped-out on you. Try to get some rest as well. I would imagine, if you are anything like me, stress wreaks havoc on your sleep.

Dony164
12-18-11, 01:47 PM
Well i got really serious about the whole ADD thing, i wanted it fixed as soon as the medication stopped working. I got into bed at 8 pm and fell asleep maybe at 9. Made sure to have a huge breakfast, a good lunch during the day. Still no change. So now today i tried not drinking coffee because recently i started doing that. No change, it really sucks because i have such high expectations from people and i really can't live up to them any more. Hell i forgot how to spell breakfast when i was typing this up and i had to google it. I spelled "Breackfest".